Hello, sense late October I had been dealing with issues, such as: chest pain, random sadness,left lower abdominal tenderness,pain and pressure, constipation, easy bruising and more. We went to the doctor, at first they thought it was just constipation as my main problem, the rest from stress from losing my dog this October. So I started to get rid of the constipation, I had to go back because the pain in my abdomen got so severe. Once again, 'Constipation/GERD' You see I had been taking Prilosec for GERD, which I had to stop because it caused me severe constipation. Sense then I've not had any 'GERD' symptoms as such it was more likely it was just stress. Anywho, I went back not long ago they said I have very low Vitamin D. As such I am to take it for 3 months then retest. Could most if not all my problems be from Vitamin D? If so, how long does it take for you to start feeling better?
No, not all your problems are from vitamin D deficiency. Bruising is definitely not a vitamin D deficiency symptom. Easy bruising is most commonly due to anaemia (iron, vitamin B12, folate).
Deficiency wise, magnesium would be the number one cause of constipation. Calcium contracts the muscles and magnesium relaxes the muscles. Magnesium is also the most important co factor for vitamin D absorption.
Lowering stomach acid will worsen any deficiency state as you need stomach acid to absorb nutrients. Correcting deficiency states can take a few months unless you are low or deficient in other co factors, have low stomach acid, and/or other underlying medical conditions that have not been addressed.
I am new to this site and have enjoyed gaining some knowledge. You seem to be very informed on vit d deficiency and I was hoping you might be willing to share any insight you might have. In addition to vit d deficiency, I am borderline b12 deficient.
My pcp is doing weekly b12 injections for a month and then 1x month for two and rechecking. I started at 282. She wants me over 450, but I've read some that suggest even higher is better.
My vit d level was 11 and she said 2000iu daily and again recheck in 3 months.
My chief complaint is and has been for years(!) - fatigue. I've had foot pain and burning, tingling hands/fingers as the other most bothersome symptoms. I've also had these for a long time but got used to it and just blamed it on getting older and being a little overweight.
Thyroid and a few other things have been ruled out. I've been supplementing for around a month, but while some of the tingling has improved, I am still pretty tired all the time.
And, I'm considering adding a b-complex, magnesium, vits a and k, zinc and boron (as suggested by vit d council). I also read potassium can help with fatigue and melatonin with insomnia...but just feel like I'm not really sure what I'm doing.
Would you mind sharing your regimen and anything you've found that helps or hinders?
And, how long before you felt better or what level did it take?
HI I am also new to this site and saw your post, I have had pernious anemia [ vit. b12] for 16 yrs, I take a shot every week, 1/2 a 1ml shot, that keeps me at around 850, which works for me. It really is a trial and error You really have to find out for yourself. Have you found out the reason for the low vit B12. Mine is because I no longer produce intrinics factor [ in my DNA] there could be others, so find out. Your low vit D can have alot of causes, and the treatment I wonder about myself. I was just found to have low vitD also, I am now working my way through the tests to find the reason. The pain and fatigue have me really at a stage where depression has started to get me down . I really hope I helped you.
Vitamin D deficiency is linked to asthma severity in a clinical trial. Japan and Europe start the vitamin B12 serum range at 500 or 550pg/mL so you want your levels above this range as symptoms can occur in "normal" ranges. I like to keep my B12 levels above 800pg/mL (my labs measure in pmol/L so this is 600pmol/L). I have autoimmune pernicious anaemia and take 2000mcg daily of sublingual B12 spray and have done so for that past 3 years with great results.
Hy iam 26 year old male I've had problems with arrithmia and gain some weight I am exercising but I feel really tired all the time like if I didn't sleep the night before i don't eat that much never had do u guys think I need vitamins I go to the doctors they always give me acid reflux medicine my stomach hurts also I get really dizzy and feel of balance its been going on like 9 months sometimes I see little color dots can somebody help me I want to be normal I need to support my family but not having to feel like crap everyday this also brings depression. ***@****
Since i last posted, i found out my niece easily bruises when calcium deficient. I wasn't aware that calcium deficiency caused this (i've had calcium deficiency but didn't have this symptom). Vitamin D is needed for calcium absorption.
Try this test out to see if you have low stomach acid:
"Baking Soda test (non-scientific): After you have gotten up in the morning, and before eating or drinking, mix about 1/4 tsp baking soda in a cup of water and drink it down. Watch to see if you have burped in the next 2 – 3 minutes (stomach acid and baking soda react to form carbon dioxide gas). If you do NOT, you probably have low stomach acid.
NOTE: one test is not definitive. You have to do this test at least 3 mornings and see if you have more “No, I didn’t burp in 2-3 minutes”, then Yes, I did. This test is only a rough indication." - Excerpt from "Stomach acid–the why and the what"
Treatment for low stomach acid includes apple cider vinegar, digestive enzymes, and betaine HCL with pepsin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.